Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 322, NWS Jackson, MS

May 26, 2001Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2001, 9:42 PM CDT for Forrest County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2001, 9:42 PM CDT (02:42 UTC)
Expired
May 26, 2001, 10:15 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Forrest County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2006 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 270242
SVRJAN
MSC035-270315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1015 PM CDT

* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER NORTHEAST PEARL RIVER COUNTY...MOVING   
  EAST-NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE OVER SOUTHERN RURAL FORREST COUNTY OR THE NORTH PORTION OF THE
  DE SOTO NATIONAL FOREST. 

LARGE HAIL...DAMAGING WINDS UP TO 60 MPH AND BRIEF HEAVY RAINFALL 
ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER 
WHILE THE STORM PASSES IF YOU LIVE IN THIS AREA.

LAT...LON 3099 8951 3081 8947 3091 8932 3091 8912
          3105 8915

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:35 PM CDT, 7 minutes earlier.

Area forecast discussion, May 26, 9:35 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CDT SAT MAY 26 2001

ON SATELLITE STACKED LARGE UPPER LOW CONTINUES OVER THE UPPER MISSISSIPPI
VALLEY. A SHORTWAVE WAS PUSHING DOWN THE SOUTHERN PLAINS...TOWARD
THE REGION FOR LATE TONIGHT. ON THE SURFACE A BOUNDARY/THETA-E
CONVERGENCE WAS NOTED TO THE SOUTH OF THE FORECAST AREA...WHERE CONVECTION
WAS OCCURRING. TOWARD MORNING...SHORT WAVE APPROACHING FROM THE
NORTHWEST...COMBINED WITH BOUNDARY TO THE SOUTH MOVING NORTH
OVERNIGHT...MAY TRIGGER SOME SCATTERED CONVECTION ACROSS THE REGION.
SO HAVE KEPT LOW POPS ACROSS THE REGION. TEMPS APPEAR TO BE ON
TRACK. WITH THIS IN MIND HAVE PUT IN LATE WORDING FOR CONVECTION IN
THE CENTRAL AND NORTH. THE REST OF FORECAST LOOKS OK.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

17

In the hours before

Special weather statement, May 26, 9:15 PM CDT, 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT SAT MAY 26 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL MIDNIGHT FROM
COLUMBIA TO HATTIESBURG AND POINTS SOUTH INCLUDING PURVIS AND
LUMBERTON. THE MAIN THREAT IS EXPECTED TO BE LARGE HAIL AND
DAMAGING WINDS.

ELSEWHERE ACROSS THE REMAINDER OF CENTRAL MISSISSIPPI INTO NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS, THUNDERSTORMS ARE
EXPECTED TO DEVELOP TOWARDS MORNING, BUT SHOULD REMAIN BELOW SEVERE
LIMITS AT THIS TIME. HOWEVER, SMALL HAIL, DANGEROUS LIGHTNING, AND
GUSTY WINDS MAY OCCUR WITH ANY STRONGER STORMS THAT DEVELOP.

ACTIVATION OF STORM SPOTTERS MAY BE NEEDED ACROSS MARION, LAMAR AND
FORREST COUNTIES THROUGH MIDNIGHT. ELSEWHERE...ACTIVATION OF
SPOTTERS AND HAM RADIO OPERATORS IS NOT EXPECTED.

A SURFACE BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS SOUTHERN
MISSISSIPPI MOST OF THE NIGHT, BEFORE MOVING SLOWLY NORTH BY
MORNING. THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF THIS
BOUNDARY LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES
SOUTHEAST OUT OF THE SOUTHERN PLAINS TOWARDS THE LOWER MISSISSIPPI
VALLEY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:47 AM CDTSevere Thunderstorm WarningJANLeake, Scott28 min
May 27, 4:18 AM CDTSevere Thunderstorm WarningJANScott27 min
May 27, 4:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison37 min
May 27, 5:08 AM CDTSevere Thunderstorm WarningJANNewton37 min
May 27, 6:48 AM CDTSevere Thunderstorm WarningJANRankin27 min
May 27, 7:17 AM CDTSevere Thunderstorm WarningJANRankin13 min
May 27, 12:34 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
May 27, 12:53 PM CDTSevere Thunderstorm WarningJANLeflore37 min
May 27, 1:18 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes42 min
May 27, 1:32 PM CDTSevere Thunderstorm WarningJANLeflore43 min
May 27, 1:58 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes47 min
May 27, 2:40 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 2:45 PM CDTSevere Thunderstorm WarningJANScott45 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningJANGrenada29 min
May 27, 3:20 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 3:34 PM CDTSevere Thunderstorm WarningJANSimpson41 min
May 27, 3:40 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston41 min
May 27, 3:51 PM CDTSevere Thunderstorm WarningJANLowndes24 min
May 27, 4:00 PM CDTSevere Thunderstorm WarningJANRankin30 min
May 27, 4:20 PM CDTSevere Thunderstorm WarningJANBolivar40 min
May 27, 4:32 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
May 27, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.